MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH45
Medical Device Problem Codes Failure to Cut (2587); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection revealed evidence of clinical use.The blade was identified to be fractured and detached from the device.The blade was not returned with the device.No additional information is known by the customer regarding the broken blade.The jaw, teflon pad and contact rings appear to be intact.The remaining section of the blade was examined further revealing signs of coating removal near the break as a result of activating against solid/hard materials.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: - jaws/blade subassembly damage - incidental and prolonged activation against solid surfaces, such as bone or plastic the instructions for use (ifu) state: - use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice indicating that sufficient torque has been applied to secure the blade.- do not attempt to bend, sharpen, or otherwise alter the shape of the blade.Doing so may cause blade failure and user or patient injury.- avoid contact with any and all other instruments while the instrument is activated.Contact with staples, clips or other instruments while the instrument is activated may result in cracked or broken blades.- note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.- note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the harmonic stopped cutting and generator started to make beeping sound.It is unknown by the facility if there were any error codes.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key8530005
Report Number0001056128-2019-00023
Device Sequence Number1885148
Product Code NLQ
UDI-Device Identifier07613327346244
UDI-Public07613327346244
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K161693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberHARH45
Device Catalogue NumberHARH45RR
Device Lot Number9442698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1